Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 11, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Mar 11, 2010, 4:27 AM CST for Pecos County, Terrell County, Texas; Eddy County, New Mexico. It took effect at Mar 11, 2010, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2010, 4:27 AM CST (10:27 UTC)
- In effect from
- Mar 11, 2010, 9:00 AM CST
- Expired
- Mar 11, 2010, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Pecos County, TX, Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 118 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4393 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
722 WWUS74 KMAF 111027 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 427 AM CST THU MAR 11 2010 ...WIND ADVISORY IN EFFECT TODAY FOR THE GUADALUPE AND DAVIS MOUNTAINS...TRANS PECOS...MARFA PLATEAU AND BIG BEND... .ANOTHER STRONG UPPER LEVEL STORM SYSTEM WILL TRACK ACROSS EASTERN NEW MEXICO AND WEST TEXAS TODAY. THE STRONGEST WINDS ARE EXPECTED TO BE MAINLY SOUTHWEST OF THE PECOS RIVER IN EXTREME SOUTHWEST TEXAS TODAY. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED IN THE ADVISORY AREA. NMZ027-TXZ057-058-074-075-080>082-258-112100- /O.NEW.KMAF.WI.Y.0011.100311T1500Z-100312T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...PECOS...ALPINE... FORT STOCKTON...MARFA...MARATHON...SANDERSON...PINE SPRINGS 427 AM CST THU MAR 11 2010 /327 AM MST THU MAR 11 2010/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
758 WWUS74 KMAF 112043 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 243 PM CST THU MAR 11 2010 NMZ027-TXZ057-058-074-075-080>082-258-120000- /O.CON.KMAF.WI.Y.0011.000000T0000Z-100312T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...PECOS...ALPINE... FORT STOCKTON...MARFA...MARATHON...SANDERSON...PINE SPRINGS 243 PM CST THU MAR 11 2010 /143 PM MST THU MAR 11 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 TO 50 MPH CAN BE EXPECTED. LOCAL AREAS OF BLOWING DUST NEAR PLOWED FIELDS AND CONSTRUCTION SITES IS ALSO POSSIBLE. WINDS WILL DECREASE EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
111 WWUS74 KMAF 120005 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 605 PM CST THU MAR 11 2010 NMZ027-TXZ057-058-074-075-080>082-258-120115- /O.EXP.KMAF.WI.Y.0011.000000T0000Z-100312T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...PECOS...ALPINE... FORT STOCKTON...MARFA...MARATHON...SANDERSON...PINE SPRINGS 605 PM CST THU MAR 11 2010 /505 PM MST THU MAR 11 2010/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE WINDS HAVE DECREASED TO BELOW ADVISORY LEVEL SPEEDS. THEREFORE...THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 11, 4:19 AM CST, 8 minutes earlier.
Area forecast discussion, Mar 11, 4:19 AM CST, 8 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
419 AM CST THU MAR 11 2010
.DISCUSSION...
THE NEXT UPPER LEVEL STORM SYSTEM IS ALREADY IN NEW MEXICO THIS
MORNING. THIS LOW IS FORECAST TO TRACK ACROSS THE NORTHERN PERMIAN
BASIN TODAY. BECAUSE OF THE FURTHER SOUTH TRACK OF THIS SYSTEM
MORE CLOUDS AND FORCING WILL OCCUR TODAY WITH A SLIGHT CHANCE OF
SHOWERS ACROSS THE NORTH ALONG THE STORM TRACK. THE BEST GRADIENT
TODAY WILL SHIFT SOUTH OF THE PECOS RIVER IN WEST TEXAS...WELL
SOUTH OF THE SYSTEM. TEMPERATURES WILL BE COOLER (BELOW NORMAL)
ESPECIALLY ACROSS THE NORTH TODAY TODAY DUE TO INCREASE IN CLOUD
COVER AND NEAR THE UPPER LOW. WILL ISSUE A WIND ADVISORY TODAY
FOR THE GUADALUPE AND DAVIS MOUNTAINS...TRANS PECOS AND BIG BEND.
A NICE AND QUIET WEATHER PATTERN WILL TAKE PLACE BEHIND THIS SYSTEM
TONIGHT THROUGH THE WEEKEND AS A DRY NORTHWESTERLY FLOW ALOFT WILL
BE IN PLACE. TEMPERATURES WILL MODERATE EACH DAY FRIDAY THROUGH
SUNDAY WITH HIGH TEMPERATURES ABOVE NORMAL BY SATURDAY.
THE NEW GUIDANCE RUNS CONTINUE TO INDICATE A CLOSED LOW WILL
IMPACT THE REGION SUNDAY NIGHT THROUGH AT LEAST MONDAY NIGHT WITH
SIGNIFICANT PRECIPITATION. HAVE CONTINUED THE SLIGHT CHANCE TO
CHANCE OF PRECIPITATION. TEMPERATURES APPEAR TO BE COOL ENOUGH FOR
AT LEAST A MIXTURE OF RAIN AND SNOW IN THE HIGHER ELEVATIONS OF
THE GUADALUPE AND DAVIS MOUNTAINS. THIS SYSTEM SHOULD MOVE OUT BY
NEXT TUESDAY WITH MODERATING TEMPERATURES AND DRY CONDITIONS FROM
LATE TUESDAY THROUGH NEXT THURSDAY.
&&
.FIRE WEATHER...
A RED FLAG WARNING IS IN EFFECT TODAY FOR THE PRESIDIO VALLEY...
BIG BEND... AND TERRELL COUNTY FOR RH BELOW 15 PERCENT... 20 FT
WINDS ABOVE 20 MPH... AND HIGH FIRE DANGER. A SECONDARY SHORTWAVE
ROTATING BEHIND THE UPPER LOW WILL DIVE SOUTH ACROSS THE SOUTHERN
PORTION OF THE AREA TODAY WITH THE WIND BECOMING GUSTY. A WIND
ADVISORY IS IN EFFECT SOUTH OF THE PECOS RIVER... BUT THE LOWEST RH
VALUES ARE EXPECTED TO BE NEAR AND ALONG THE RIO GRANDE WHERE
AFTERNOON TEMPERATURES WILL BE WARMEST. WIND SPEEDS WILL DECREASE
AND RH WILL INCREASE BY EARLY EVENING. SEE RFW/FWF FOR MORE DETAILS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 61 36 66 33 / 20 0 0 0
CARLSBAD NM 55 31 64 30 / 10 0 0 0
DRYDEN TX 67 40 73 41 / 0 0 0 0
FORT STOCKTON TX 61 37 71 38 / 0 0 0 0
GUADALUPE PASS TX 50 33 58 39 / 0 0 0 0
HOBBS NM 53 33 64 30 / 20 0 0 0
MARFA TX 51 22 61 20 / 0 0 0 0
MIDLAND INTL AIRPORT TX 61 33 67 30 / 10 0 0 0
ODESSA TX 55 35 67 34 / 10 0 0 0
WINK TX 61 32 69 32 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...WIND ADVISORY FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST
/5 PM MST/ THIS EVENING FOR THE FOLLOWING ZONES... BIG BEND
AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...
MARFA PLATEAU...PECOS...REEVES COUNTY AND UPPER TRANS
PECOS...TERRELL...VAN HORN AND HIGHWAY 54 CORRIDOR.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS
EVENING FOR THE FOLLOWING ZONES... BIG BEND AREA...PRESIDIO
VALLEY...TERRELL.
&&
72/12Hazardous weather outlook, Mar 11, 4:21 AM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 421 AM CST THU MAR 11 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 421 AM CST THU MAR 11 2010 /321 AM MST THU MAR 11 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT DRY AND WINDY CONDITIONS WILL BE POSSIBLE AGAIN TODAY. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON INTO EARLY EVENING FOR THE PRESIDIO VALLEY... BIG BEND... AND TERRELL COUNTY FOR LOW RH AND WINDS OF 20 MPH OR GREATER. A WIND ADVISORY IS IN EFFECT TODAY ALONG AND SOUTH OF THE PECOS RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Wind Advisories in Texas, 2010Wind Advisories in New Mexico, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.